Wisconsin, 2025

Hail and Damaging Wind in Wisconsin, June 19, 2025

June 19, 2025 · NWS GRB · 2 events in 2 counties and zones

Scattered thunderstorms developed ahead of a cold front tracking through northeast Wisconsin during the afternoon and evening hours on Thursday (6/19). The strongest storms produced hail up to quarter size and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Scattered thunderstorms developed ahead of a cold front tracking through northeast Wisconsin during the afternoon and evening hours on Thursday (6/19). The strongest storms produced hail up to quarter size and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 19, 12:59 PM CST, 2 hours 29 minutes earlier. Its key messages:

  • Chance of storms will continue for the rest of this afternoon and evening (30-50 percent). An isolated severe storm is possible with large hail and damaging winds.
  • More thunderstorms will be possible at times late tonight through Saturday morning at times. The time period with greatest chance for severe thunderstorms will be overnight Friday night into Saturday morning.
  • A multi-day period of dangerous heat are forecast from Saturday through Monday. Heat index values are expected to reach 95 degrees to 105 degrees each afternoon. Low temperatures in the mid to upper 70s will provide minimal relief to the heat and humidity. Cooler temperatures are forecast on Tuesday.
  • Stormy weather will develop much of next week with multiple rounds of severe weather and heavy rain possible.
Area forecast discussion, Jun 19, 12:59 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
159 PM CDT Thu Jun 19 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- Chance of storms will continue for the rest of this afternoon
  and evening (30-50 percent). An isolated severe storm is
  possible with large hail and damaging winds.

- More thunderstorms will be possible at times late tonight
  through Saturday morning at times. The time period with
  greatest chance for severe thunderstorms will be overnight
  Friday night into Saturday morning.

- A multi-day period of dangerous heat are forecast from Saturday
  through Monday. Heat index values are expected to reach 95
  degrees to 105 degrees each afternoon. Low temperatures in the
  mid to upper 70s will provide minimal relief to the heat and
  humidity. Cooler temperatures are forecast on Tuesday.

- Stormy weather will develop much of next week with multiple
  rounds of severe weather and heavy rain possible.

&&

.DISCUSSION...
Issued at 159 PM CDT Thu Jun 19 2025

Short Term...Tonight and Friday

The latest RAP analysis and satellite/radar imagery show northwest
flow across the northern Mississippi Valley and western Great
Lakes early this afternoon. Several low amplitude shortwaves are
observed within this northwest flow, with the two in closest
proximity over western Lake Superior and central WI. That latter
shortwave is generating a small cluster of showers that has been
slowly diminishing as it moves southeast. Other scattered showers
are moving southeast over western Lake Superior.

Convective allowing models appear less enthusiastic in generating
thunderstorm activity this afternoon, mainly keeping activity
widely scattered and across far northern WI. Some indications that
thunderstorms could become more clustered where enhanced low level
convergence takes place from lake breezes off Lake Superior and
Michigan, particularly over far northeast WI. With mixed layer
cape from 1000-1500 j/kg and deep layer shear increasing to 30-40
kts, isolated strong to severe storms remain possible. But modest
moisture near normal this time of year may make it difficult to
sustain updrafts and organization for very long. Isolated large
hail and strong winds will remain the main threats.

Thunderstorm potential late tonight into Friday morning: Warm
advection increases tonight as mid-level ridging builds across the
northern Plains. The warm advection is modest at first this
evening, yet some convective allowing models continue to
produce widely scattered storms through the early overnight hours.
Once diurnal instability wanes, elevated instability of 600-800
j/kg look to be present through the evening for storms to work
with. Given the modest forcing, think storms will have potential
for small hail, but severe weather seems very unlikely through
early overnight.

That may change late tonight into Friday morning when a stronger
30-40 kt low level jet point towards central WI augment by
shortwave energy aloft. Confidence is increasing that a convective
complex will slide across central and east-central WI on the nose
of the low level jet during this timeframe. Elevated instability
up to 1000 j/kg will be possible by this point. Perhaps given the
stronger forcing that an isolated severe threat could develop over
central WI but confidence is relatively low. Large hail and gusty
winds will be the main threats. These storms should exit east-
central WI by late morning.

Thunderstorm potential Friday night: After the morning convection
departs, the rest of Friday is looking overcast and generally void
of thunderstorm activity. Conditions change rapidly on Friday
night when a warm front surges northeast across the state. A
nocturnal low level jet 40-50 kts will push a large reservoir of
instability (3000-4000 j/kg) into northern WI. While focus has
been on the late overnight into Saturday morning period for a
potent MCS, convective allow models have indicated potential for
elevated storms to fire before this MCS arrives as early as late
evening.

Confidence remains relatively low regard how things will evolve
owing to uncertainty with the strength of a shortwave riding over
top of the developing upper ridge. Regardless, available
instability and deep layer shear remain very impressive and more
than sufficient for a threat of damaging winds and large hail.
Confidence will increase an organized MCS is expected to develop.
Any thunderstorm complexes remain on track to exit on Saturday
morning.

Long Term...Friday Night Through Thursday

Attention in the extended turns from active weather to dangerous heat
over the weekend before retuning back to active weather early
next week.

Dangerous Heat...
Strong southwesterly flow will bring a surge of warmer air into
the region Saturday following the departing storms in the morning
hours. Temperatures aloft pushing into the 20-23 C at 850mb and
24-26 C at 925mb will readily support high temperatures in the 90s
during the afternoon hours. This heat will be around for several
days, lasting into Sunday and Monday as well, with Sunday being
the hottest day in the forecast. Dewpoints are expected to push
into the upper 60s to lower 70s during this time as well, so muggy
conditions are likely. Winds will become gusty from the south to
southwest during this time as well, so areas near Lake Michigan
are unlikely to see much relief from the heat, although they will
still be a few degrees cooler. Further complicating things are
the overnight temperatures, which are unlikely to drop out of the
70s overnight Saturday or Sunday, which makes for no relief from
the heat overnight and may pose a concern for those planning to
sleep outdoors such as in tents. As the previous forecaster noted,
"The last time we had two consecutive nights of min temps greater
than 75 at GRB was July 1-2 of 2002. Record warmest min of all
time for GRB is 79 (last time in 1916)." This forecast has not
changed much, so much of Wisconsin remains in the major to extreme
impact to very high category for heat risk for this 3 day period.
The heat will finally start to abate around Tuesday next week.

Return of the Storms...
The same cold front that will bring relief to the heat will also
bring a chance for severe weather on Monday, with ample moisture
and instability at its disposal before it arrives. Bulk shear
around 40 knots couple with MLCAPE around 1000-1500 J/kg will
provide ample opportunity for some organized weather. Long range
models then show this front stalling out over the area, which will
provide additional chances for active weather through the midweek
period. Finally, some drier conditions may return around the end
of next week into next weekend.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1220 PM CDT Thu Jun 19 2025

A series of upper level disturbances will create convective clouds
above 5 kft this afternoon. One cluster of storms is tracking
towards KATW and KOSH which should arrive around 2 pm. Otherwise,
widely scattered showers and storms are expected to develop
mainly after about 20z generally north of KAUW and KGRB. Coverage
looks sparse enough to treat tempos as a short term concern rather
than add explicitly in the tafs, with the exception of KRHI.

Warm air advection aloft will help develop isolated to scattered
periods of showers and some thunder from early this evening
through early overnight. Only included Prob30 groups at KAUW/KCWA to
cover the potential for thunder with only minor reduction in
visibility.

Confidence is increasing for a widespread thunderstorm complex to
move across the region from about 09z thru 16z Fri. IFR ceilings
and visibilites will be possible if this thunderstorm complex
materializes.

Winds will be light through the TAF period.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....MPC/Uhlmann
AVIATION.......MPC
Hazardous weather outlook, Jun 19, 12:59 PM CST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
159 PM CDT Thu Jun 19 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
159 PM CDT Thu Jun 19 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms through late tonight. An
isolated severe storm is possible through 10 pm with large hail
and damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms will be possible at times from Friday morning
through Saturday morning. The greatest risk of strong or severe
storms will be overnight Friday night into Saturday morning as a
thunderstorm complex is expected move across the area. There is
also the potential for torrential rainfall with the stronger
storms. Thunderstorms are also possible early to mid next week,
however it is too early to determine if storms would become
severe.

A multi-day period of dangerous heat are forecast from Saturday
through Monday. Heat index values are expected to reach 95
degrees to 105 degrees each afternoon. Low temperatures in the mid
to upper 70s will provide minimal relief to the heat and
humidity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon, and again at
times on Friday into Saturday morning.

LMZ521-522-541>543-201900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
159 PM CDT Thu Jun 19 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible at times this afternoon and tonight
that would pose a hazard to mariners.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms will be possible at times Friday through Saturday
morning, and then again early next week. Any thunderstorms that
form would pose a hazard to mariners. It is possible that the
storms late Friday night into Saturday morning could bring
a significant risk of very strong winds.

Increasing southerly winds and building waves could create
hazardous conditions for small craft from late Friday night
through the weekend. Dense marine fog may be possible at times
Friday into early next week, especially on Lake Michigan.

MPC/Uhlmann

In the hours before

Special weather statement, Jun 19, 1:46 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
246 PM CDT Thu Jun 19 2025

WIZ010-192030-
Oneida WI-
246 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ONEIDA COUNTY THROUGH
330 PM CDT...

At 245 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Rainbow Flowage, or 17 miles northwest of Rhinelander,
moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Newbold around 305 PM CDT.
  Crystal Lake Scout Reservation around 310 PM CDT.
  Rhinelander around 315 PM CDT.

Other locations impacted by this storm include Mc Naughton, Goodnow,
Hazelhurst, Woodruff, Roosevelt, Lake Tomahawk, and Minocqua.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4590 8972 4590 8959 4572 8924 4557 8946
      4580 8984
TIME...MOT...LOC 1945Z 310DEG 23KT 4583 8968

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MPC
Local storm report, Jun 19, 2:28 PM CST, 1 hour before
Preliminary Local Storm Report
National Weather Service Green Bay WI
328 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Hail             2 W Woodruff            45.88N 89.73W
06/19/2025  M0.70 Inch       Oneida             WI   Trained Spotter

            Fairly good coverage of ground. Lasted
            approximately 10 minutes.

&&

KJ
Local storm report, Jun 19, 2:30 PM CST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
330 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     Hail             Minocqua                45.86N 89.69W
06/19/2025  M0.50 Inch       Oneida             WI   Public

            Relayed via local media.

&&

KJ
Special weather statement, Jun 19, 2:33 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
333 PM CDT Thu Jun 19 2025

WIZ011-192100-
Forest WI-
333 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FOREST COUNTY
THROUGH 400 PM CDT...

At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crandon, moving east at 15 mph.

HAZARD...Wind gusts up to 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Crandon around 335 PM CDT.

Other locations impacted by this storm include Argonne, Nashville,
Mole Lake, and Otter Springs Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4545 8871 4546 8892 4547 8892 4546 8903
      4547 8905 4567 8905 4569 8867
TIME...MOT...LOC 2032Z 299DEG 15KT 4558 8901

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Uhlmann
Special weather statement, Jun 19, 3:04 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
404 PM CDT Thu Jun 19 2025

WIZ010-018-192130-
Oneida WI-Lincoln WI-
404 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINCOLN AND
SOUTHWESTERN ONEIDA COUNTIES THROUGH 430 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Willow Lake, or 28 miles southeast of Park Falls, moving southeast at
30 mph.

HAZARD...Wind gusts up to 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Lincoln and southwestern Oneida Counties, including the following
locations... Mccord, Gobler Lake Natural Area, Heafford Junction,
Bradley, and Lower Tomahawk River Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4575 9004 4579 8998 4554 8965 4540 8992
      4552 9004
TIME...MOT...LOC 2104Z 318DEG 28KT 4565 9002

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Uhlmann
Special weather statement, Jun 19, 3:18 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
418 PM CDT Thu Jun 19 2025

WIZ021-192145-
Northern Oconto County WI-
418 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OCONTO COUNTY THROUGH
445 PM CDT...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain, or 30 miles north of Shawano, moving southeast at 15 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bear Paw Scout Camp around 425 PM CDT.

Other locations impacted by this storm include White Potato Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4503 8831 4503 8832 4519 8858 4527 8850
      4515 8820
TIME...MOT...LOC 2118Z 298DEG 14KT 4521 8848

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Uhlmann

The radar

The Green Bay radar (KGRB), 182 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Lincoln

When
June 19, 3:28 PM CST to 3:29 PM CST
Where
Lincoln County, 6.84 mi NW of Tomahawk Rgnl Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.540, -89.900

Quarter size hail fell in Tripoli.

Thunderstorm Wind, Manitowoc

When
June 19, 7:18 PM CST to 7:20 PM CST
Where
Manitowoc County, 0.69 mi S of Kiel
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
43.910, -88.030

Thunderstorm winds snapped a tree and uprooted another tree in Kiel. The time of this report is an estimate based on radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254641, 1254643.